banners
Kickas Main Page | Rights and Responsibilities | Donate to Kickas
Kickas Links
·HOME
·Forums Main Index
·Register!
MEDICAL CENTRE
·Medicine Contract
·AS Patient Guidebook
·Pain Map
·Disease Modification
·Ask your doctor
·AS and RA Papers
·AS Acronyms
DIET CENTRE
·London AS Diet
·Molecular Mimicry
·AS Dietary Primer
·AS Food Guide
SUPPORT CENTRE
·In Memorium
·KickAS Stories
·KickAS Banners
·Donations
Forum Stats
12,685 Registered Members
28 Forums
43,344 Topics
515,695 Posts

Most users ever online: 1,568 @ 06/29/16 03:25 PM
Newest Members
Kells, HappySwede, ClearBlueSky, asumom, JJBT
12685 Registered Users
KickAs Team
Administrator/owner:
John (Dragonslayer)
Administrator:
Melinda (mig)
WebAdmin:
Timo (Timo)
Administrator:
Brad (wolverinefan)

Moderators:
- Tim (Dotyisle)
- Chelsea (Kiwi)
- Megan (Megan)
- Wendy (WendyR)
- John (Cheerful)
- Chris (fyrfytr187)

QR Code
If you want to use this QR code (Quick Response code) just save the image and paste it where you want. You can even print it and use it that way. Coffee cups, T-Shirts etc would all be good for the QR code.
Topic Options
#509991 - 03/24/15 10:54 AM Tip on medications -- side effects
ValsMum Offline
Steel_AS_Kicker

Registered: 07/05/10
Posts: 1168
I have had RA for five years. In the beginning I tried a lot of meds and had some side effects that were worrisome , but my doctors never told me that my ailment was from my medication. I had to figure it out myself, by stopping the medication and see if the symptom went away.An example is anemia .
Currently, if I have a new ailment I look to my medication side effects list first to see if my ailment is a side effect.
_________________________
Diet change has improved my RA. I feel best eating raw veggies and some fruits and avoiding grains, sugars, nightshades, beans and dairy. Sed rate dropped from 65 to 19, but it took over a year.
www.fatsickandnearlydead.com

Top
#509995 - 03/24/15 11:14 AM Re: Tip on medications -- side effects [Re: ValsMum]
MollyC1i Offline
Very_Addicted_to_AS_Kickin

Registered: 01/21/04
Posts: 9712
Loc: Brittany, France (since Nov 08...
Hi ValsMum - old friends surfacing... Good tip on the meds. I do the same as you. Those side effects can sure be worritsome.

Take care hugss
_________________________
MollyC1i - Riding OutAS

Top
#510025 - 03/25/15 01:50 PM Re: Tip on medications -- side effects [Re: ValsMum]
Sue22 Offline
Very_Addicted_to_AS_Kickin

Registered: 01/13/08
Posts: 21298
Loc: Upstate NY
whenever i start a new med, I note the start date in a journal, and i keep a symptom diary....

for me, edema was something that crept up, and with the journal / diary, was able to tell it was from a med, as it started around the same time I started the med.

for me, stopping the med, stopped the edema.
_________________________


sue

Spondyloarthropathy, HLAB27 negative
Humira (still methylprednisone for flares, just not as often. Aleve if needed, rarely.)
LDN/zanaflex/flector patches over SI/ice
vits C, D. probiotics. hyaluronic acid. CoQ, Mg, Ca, K.
chiro
walk, bike
no dairy (casein sensitivity), limited eggs, limited yeast (bread)

Top
#510026 - 03/25/15 02:39 PM Re: Tip on medications -- side effects [Re: ValsMum]
MollyC1i Offline
Very_Addicted_to_AS_Kickin

Registered: 01/21/04
Posts: 9712
Loc: Brittany, France (since Nov 08...
Then do a re-challenge. Stop med. Wait. Are OK ? Right, re-start the med. If 'same' adverse events happen up, then, note and stop meds, which will now hit the no-no list.

I have a list as long as two arms...! Sigh.
_________________________
MollyC1i - Riding OutAS

Top
#510185 - 04/05/15 04:07 PM Re: Tip on medications -- side effects [Re: ValsMum]
Possi Offline
Addicted_to_AS_Kickin

Registered: 11/13/02
Posts: 6920
Loc: Oklahoma where the wind comes...
Good job ladies! Hello to you all.
.
Have missed you
_________________________


Possi
*********************************************************

RUN WHEN YOU CAN,
WALK IF YOU HAVE TO,
CRAWL IF YOU MUST,
JUST NEVER EVER GIVE UP!



"A FRIEND HEARS THE SONG IN YOUR HEART AND SINGS IT TO YOU WHEN YOU CAN'T REMEMBER THE WORDS."

"A FRIEND LOOKS THROUGH YOUR BROKEN FENCE TO ADMIRE YOUR FLOWERS."


Top
#510357 - 04/15/15 10:51 AM Re: Tip on medications -- side effects [Re: ValsMum]
mooman Offline
Second_Degree_AS_Kicker

Registered: 03/13/09
Posts: 206
Ditto on stopping and checking. Although I have been known to through a hissy fit at the docs armed to the teeth with medical side effect reports smile but they know me now lol now we go through time lines and possible things it could be and if they cant treat it they say "lets look at those possible side effects again" smile

Top
#510431 - 04/18/15 11:59 PM Re: Tip on medications -- side effects [Re: ValsMum]
rumble Offline
Supreme_AS_Kicker

Registered: 01/31/09
Posts: 4475
Loc: NE Oklahoma
I always stop it and restart it after adverse symptoms stop. Usually, it's just a fluke. A few times, it's been due to the med. Then it goes on the 'don't take this med' list. A couple have had such a messy side-effect (totally climbing walls on a shot of compazine, a known side-effect) that I've permanently avoided it since.

Sometimes, it makes lab values wonky, so it takes some time to figure out what's causing it. Hubs had a reaction to Zanaflex--raised liver enzymes more than 3 times normal. They went down after stopping it, and is a known issue, so he doesn't take that any longer. But that might have been a mystery requiring a restart of the med to see if it happened again....or doc might have decided it wasn't worth the risk to the liver.

Always a good thing not to start more than one new med at a time, if it can be helped. Also a good thing to be your own advocate in things like this.
_________________________
DX: Psoriatic Arthritis, Osteoporosis, Psoriasis
Meds: MTX since Oct 2009, 15mg/week. Cosentyx (6th biologic) starting soon.
Epidural Steroid Injections x7; Lumbar Radiofreq Ablation x2
SIJ Steroid Injection x3; Bilateral Radiofreq Ablation SIJ x8

Top

Moderator:  fyrfytr187, WendyR 
Who's Online
0 registered (), 124 Guests and 3 Spiders online.
Key: Admin, Global Mod, Mod
Recent Posts
Headaches from Humira
by baileyo
08/15/17 06:43 PM
Dr. Reveille
by Tnate
08/11/17 12:27 AM
Various questions, and about Candida
by kj243
08/10/17 02:10 PM
updating account
by Possi
08/10/17 12:41 PM
Hello!!!
by Possi
08/10/17 12:39 PM
Ubiquitous Steroid Use Unwitting Cause for Glaucom
by MollyC1i
08/09/17 04:30 AM
Mottling skin on arms and legs
by Lon
08/07/17 03:42 PM
(Views)Popular Topics
"FITNESS" TEAM! - All Physical Activity & Sports 34,031,095
hmmm 1,693,125
Has anyone had Pedicle subtraction Osteotomy ? 1,452,594
What to do about healthcare? Can it be fixed? 940,204
User names revisited 815,096
Medicinal Marijuana 726,296
A.S and beds, What do you find best? 722,130
OMG!!!! 678,835
No/Low Starch Diet Success Stories 500,038
THE STARCH CONTENT OF FOODS - THE LIST 413,916